Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



A stochastic control model of investment, production and consumption

Authors: Wendell H. Fleming and Tao Pang
Journal: Quart. Appl. Math. 63 (2005), 71-87
MSC (2000): Primary 60H30, 91B28, 93E20
DOI: https://doi.org/10.1090/S0033-569X-04-00941-1
Published electronically: December 17, 2004
MathSciNet review: 2126570
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a stochastic control model in which an economic unit has productive capital and also liabilities in the form of debt. The worth of capital changes over time through investment as well as through random Brownian fluctuations in the unit price of capital. Income from production is also subject to random Brownian fluctuations. The goal is to choose investment and consumption controls which maximize total expected discounted HARA utility of consumption. Optimal control policies are found using the method of dynamic programming. In case of logarithmic utility, these policies have explicit forms.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 60H30, 91B28, 93E20

Retrieve articles in all journals with MSC (2000): 60H30, 91B28, 93E20

Additional Information

Wendell H. Fleming
Affiliation: Division of Applied Mathematics, Brown University, Providence, RI 02912
Email: whf@cfm.brown.edu

Tao Pang
Affiliation: Department of Mathematics, NC State University, Raleigh, NC 27695
Email: tpang@math.ncsu.edu

DOI: https://doi.org/10.1090/S0033-569X-04-00941-1
Received by editor(s): April 22, 2004
Published electronically: December 17, 2004
Article copyright: © Copyright 2004 Brown University

American Mathematical Society